Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking actibile for multiple stones in gallbladder. Why i am having vitilgo?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5686 Questions

default
Posted on Wed, 9 Jan 2013 in Medicines and Side Effects
Question: Dear Sir,

i have gall multiple small stones so taking actibile 300mg for 4 months.i had white spot near right side of stomach 5 years ago
now i have got some more white spots(vitiglo) .is it to do with Actibile? can i continue with actibile to dissolve stones?
i have got fatty lever for long & B12 vitamins are less from thyrocare lab report
Thanks & Regards XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Hi,

Thank you for posting your query.

Actibile (ursodeoxycholic acid) is a safe medicine used for dissolving gall stones, especially the cholesterol-rich gall stones.

Actibile is safe for skin, and vitiligo or white spots are not due to the side effect of actibile. So, you can safely continue this medicine.

For vitiligo, you can consult a dermatologist and take the treatment advised.

Hope it clarifies. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 22 hours later
Hi Dr XXXXXXX

Thanks for the quick response.
would like know ,
is fatty lever is caused by gall stones or vice versa or due to body weight (i m over 98 kgs six feet tall,age 39). how can fatty lever be cured

how long stones will take to dissolve.can any other medicine help.i have been taking 300 mg for last 4 months.when i stop this for 1 week hard stuffs like meat ,egg make me uncomfortable
i had calcium deficiency,vitamin B12, & D so taking supplements from Doctor's prescription.

Thanks & Regards XXXXXXX
0000

doctor
Answered by Dr. Sudhir Kumar 14 minutes later
Hi,

Thank you for getting back with more details.

Fatty liver and gall stones may occur due to high cholesterol, and there may not be any direct correlation between the two in your case.

Grade 1 fatty liver is harmless and there is no need of any treatment. For higher grades of fatty liver, the inciting factors such as diabetes, high cholesterol, alocohol intake, etc needs to be controlled, and no specific medicines are required.

For stones to dissolve, six to nine months treatment may be required. In some cases, surgery may also be required to remove the gall bladder, if medical therapy fails.

Please continue the medications, as per the doctor's prescription.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  High cholesterol

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

Hi I just had my T4 free levels are 1.2 and my TSH 3rd generation level is 0.69, my Endocrinologist tells me everything is perfect yet I am suffering from depression, severe constipation, weight gain, dry skin, no sex drive, high cholesterol, and have felt like this for 2 years, I take Levothyroxin 25mcg daily and feel its not enough, I am now having problems with gall bladder........whats your opinion?

doctor1 MD

I am 43, 5'5", 180 and have high blood pressure, high cholesterol ( which is all under control now). I have celiac sprue diease, lymphaedema in both legs and constanstally have problems with rapid heart beats even in the resting stage. I have quite abit of chest pains and do not know what is going on. Any advice on what I should do?

doctor1 MD

i have dark nuckles, toes, knees and elbows. having done a bit of research i think its acanthosis. however having looked at the causes of acanthosis i.e obesity, high cholesterol, etc - i dont have any of them. i ve always had darkness around my nuckles, toes, etc. I would like to know if there is a cosmetic procedure which would fix it. Thank you i dont have any medical problems, i m 22.

doctor1 MD

I woke up this morning g with swollen lips and itchy bumps on my upper arms YYYY@YYYY

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I am using repatha injection once a month to keep my cholesterol low. Now over the course of these...